Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

March 30, 2016Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 30, 2016, 1:33 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2016, 1:33 PM CDT (18:33 UTC)
Expired
Mar 30, 2016, 2:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS84 KTSA 301833
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT WED MAR 30 2016
 
OKZ064>066-301915-
OKFUSKEE OK-CREEK OK-OKMULGEE OK-
133 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE...OKMULGEE AND
SOUTH CENTRAL CREEK COUNTIES UNTIL 215 PM CDT...

AT 133 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF OKFUSKEE TO 4 MILES NORTHWEST OF
WETUMKA...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE...                       OKEMAH...
OKFUSKEE...                       HENRYETTA...
BEGGS...                          WELEETKA...
DEWAR...                          SCHULTER...
GRAYSON...                        CLEARVIEW...
PRESTON...                        PHAROAH...
OKMULGEE STATE PARK...            BRYANT...
HECTORVILLE...                    

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 217 AND
243.
 
LAT...LON 3565 9634 3586 9592 3586 9591 3547 9585
      3546 9587 3541 9588 3529 9628 3529 9635
TIME...MOT...LOC 1833Z 217DEG 54KT 3566 9628 3529 9630 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:31 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 30, 12:31 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1231 PM CDT WED MAR 30 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread convection will continue into the early evening hours
w/ periodic aviation impacts at all terminals. General clearing
from west to east is expected from late evening through the
overnight hours with flight conditions improving as ceilings rise
and convection is shunted further east.

&&

.PREV DISCUSSION... /ISSUED 1056 AM CDT WED MAR 30 2016/

..UPDATE...

DISCUSSION...
Convective trends have generally followed expectations with
expanding coverage across SE OK into western AR with a slow uptick
in intensity with time. This trend is expected to continue ahead
of wave currently over west central TX. Expansive cloud cover and
precip will limit potential for more surface based development
within this regime...however steep mid level lapse rates will
continue to support a risk of large hail with the strongest
updrafts.

By mid to late afternoon the dryline will move nearer the I-35
corridor with potential for clearing and warming immediately to
its east. This region will also be grazed by the southern
periphery of wave lifting into the Central Plains. Expectations
are for storms to develop along the boundary and track
northeastward with a severe weather threat...though the
instability gradient will be narrowed given the preceding early
day convection. Updated forecast will adjust for precip coverage
trends and increase cloud cover through the afternoon. Temps for
locations nearer the dryline are more uncertain pending how cloud
cover evolves.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  52  72  41 /  40  30   0   0
FSM   72  56  75  42 /  70  40  10   0
MLC   74  54  73  42 /  60  30   0   0
BVO   78  49  70  37 /  50  40   0   0
FYV   69  53  70  37 /  60  40   0   0
BYV   70  56  72  39 /  60  30   0   0
MKO   73  53  72  41 /  60  30   0   0
MIO   76  52  70  39 /  50  30   0   0
F10   76  53  71  42 /  50  20   0   0
HHW   73  57  76  44 /  80  50  10   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Mar 30, 1:11 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT WED MAR 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT WED MAR 30 2016

...SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...PRIMARILY NORTHEAST OKLAHOMA AND FAR SOUTHEAST OKLAHOMA
	ONSET...AFTER 5 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA THROUGH WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS WITH POTENTIAL FOR LARGE HAIL AND LOCALLY
STRONG WINDS.  ADDITIONALLY...LOCALLY HEAVY RAINFALL IS
LIKELY ACROSS SOUTHEAST OKLAHOMA THROUGH WESTERN ARKANSAS.

BY LATE AFTERNOON STORMS ARE LIKELY TO DEVELOP ALONG
A DRYLINE LOCATED ALONG THE INTERSTATE 35 CORRIDOR.
THESE STORMS WILL TRACK NORTHEASTWARD WITH LARGE
HAIL AND STRONG WIND POTENTIAL.  ADDITIONALLY...THESE
STORMS WILL POSE A LIMITED RISK OF TORNADO WARNINGS
PRIMARILY ACROSS NORTHEAST OKLAHOMA THROUGH THE EVENING
HOURS.  SEVERE WEATHER POTENTIAL IS EXPECTED TO DIMINISH
ACROSS THE ENTIRE AREA BY AROUND MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY SHOULD
SEVERE STORMS DEVELOP LATE THIS AFTERNOON ALONG
THE DRYLINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK
INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 12:02 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CDT WED MAR 30 2016

ARZ002-011-301745-
MADISON AR-CARROLL AR-
1202 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND WESTERN
CARROLL COUNTIES UNTIL 1245 PM CDT...

AT 1201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
JAPTON...MOVING NORTH AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BERRYVILLE...                     HUNTSVILLE...
EUREKA SPRINGS...                 BEAVER...
HINDSVILLE...                     URBANETTE...
GRANDVIEW...                      FORUM...
WESLEY...                         CLIFTY...
JAPTON...                         AURORA...
WITHROW SPRINGS STATE PARK...     GEORGETOWN...
OAK HILL...                       HARMONY...
ROCKHOUSE...                      ALABAM...
PLEASANT RIDGE...

LAT...LON 3590 9373 3596 9394 3631 9384 3631 9382
      3632 9383 3650 9378 3650 9346
TIME...MOT...LOC 1701Z 197DEG 44KT 3601 9382
Special weather statement, Mar 30, 12:22 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT WED MAR 30 2016

OKZ054>056-301800-
NOWATA OK-WASHINGTON OK-OSAGE OK-
1222 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
NOWATA AND WASHINGTON COUNTIES UNTIL 100 PM CDT...

AT 1222 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OCHELATA TO 2 MILES SOUTHEAST OF WALNUT CREEK
STATE PARK...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   SKIATOOK...
DEWEY...                          RAMONA...
OCHELATA...                       AVANT...
WANN...                           WOLCO...

LAT...LON 3652 9582 3642 9597 3642 9600 3640 9600
      3623 9627 3665 9612 3700 9581 3700 9578
TIME...MOT...LOC 1722Z 214DEG 46KT 3659 9601 3623 9625
Local storm report, Mar 30, 12:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     HAIL             CLEVELAND               36.31N 96.46W
03/30/2016  E1.00 INCH       PAWNEE             OK   BROADCAST MEDIA

            PUBLIC REPORT VIA SOCIAL MEDIA WITH PICTURE

&&

JDS
Special weather statement, Mar 30, 1:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT WED MAR 30 2016

OKZ060-061-064>066-301900-
OKFUSKEE OK-ROGERS OK-CREEK OK-TULSA OK-OKMULGEE OK-
112 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKFUSKEE...NORTHWESTERN
OKMULGEE...WEST CENTRAL ROGERS...EASTERN CREEK AND TULSA COUNTIES
UNTIL 200 PM CDT...

AT 112 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO NEAR BOLEY...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
SAND SPRINGS...                   CLAREMORE...
OWASSO...                         BIXBY...
SAPULPA...                        JENKS...
OKFUSKEE...                       GLENPOOL...
CATOOSA...                        VERDIGRIS...
KIEFER...                         BEGGS...
BOLEY...                          MOUNDS...
KELLYVILLE...                     PADEN...
SLICK...                          CASTLE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 195 AND 239.

LAT...LON 3613 9620 3616 9614 3616 9600 3624 9600
      3647 9555 3616 9573 3616 9576 3611 9576
      3548 9612 3542 9644 3546 9644 3546 9647
      3543 9650 3546 9654 3544 9657 3540 9653
      3541 9659 3540 9662
TIME...MOT...LOC 1812Z 225DEG 33KT 3623 9591 3549 9646
Special weather statement, Mar 30, 1:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT WED MAR 30 2016

ARZ001-002-010-011-019-020-301900-
WASHINGTON AR-CRAWFORD AR-BENTON AR-MADISON AR-CARROLL AR-
FRANKLIN AR-
114 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
CARROLL...EASTERN CRAWFORD...NORTHEASTERN BENTON AND EASTERN
WASHINGTON COUNTIES UNTIL 200 PM CDT...

AT 113 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES WEST OF
SAINT PAUL...MOVING NORTH AT 50 MPH. OTHER STRONG STORMS WERE SOUTH
OF EUREKA SPRINGS...MOVING NORTH-NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   BERRYVILLE...
OZARK...                          HUNTSVILLE...
EUREKA SPRINGS...                 MOUNTAINBURG...
GREEN FOREST...                   ELKINS...
MULBERRY...                       DYER...
WINSLOW...                        CHESTER...
ST. PAUL...                       BEAVER...
HINDSVILLE...                     URBANETTE...
HOBBS STATE PARK...               WESLEY...
CLIFTY...                         AURORA...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 14 AND
34.

LAT...LON 3536 9393 3543 9408 3544 9408 3544 9410
      3550 9422 3650 9392 3650 9331
TIME...MOT...LOC 1813Z 201DEG 54KT 3578 9389
Special weather statement, Mar 30, 1:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT WED MAR 30 2016

OKZ064>066-301915-
OKFUSKEE OK-CREEK OK-OKMULGEE OK-
133 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE...OKMULGEE AND
SOUTH CENTRAL CREEK COUNTIES UNTIL 215 PM CDT...

AT 133 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF OKFUSKEE TO 4 MILES NORTHWEST OF
WETUMKA...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE...                       OKEMAH...
OKFUSKEE...                       HENRYETTA...
BEGGS...                          WELEETKA...
DEWAR...                          SCHULTER...
GRAYSON...                        CLEARVIEW...
PRESTON...                        PHAROAH...
OKMULGEE STATE PARK...            BRYANT...
HECTORVILLE...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 217 AND
243.

LAT...LON 3565 9634 3586 9592 3586 9591 3547 9585
      3546 9587 3541 9588 3529 9628 3529 9635
TIME...MOT...LOC 1833Z 217DEG 54KT 3566 9628 3529 9630

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:59 AM CDTSpecial Weather StatementTSAPittsburg46 min
Mar 30, 11:19 AM CDTSpecial Weather StatementTSACreek26 min
Mar 30, 11:24 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee36 min
Mar 30, 11:47 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee27 min
Mar 30, 12:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 30, 1:12 PM CDTSpecial Weather StatementTSAOkfuskee, Tulsa48 min
Mar 30, 2:04 PM CDTSpecial Weather StatementTSAWashington41 min
Mar 30, 2:19 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner41 min
Mar 30, 3:00 PM CDTSpecial Weather StatementTSAKay45 min
Mar 30, 3:06 PM CDTSpecial Weather StatementTSAMayes, Wagoner39 min
Mar 30, 3:41 PM CDTSpecial Weather StatementTSAOsage49 min
Mar 30, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Mar 30, 4:17 PM CDTTornado WarningTSAOsage28 min
Mar 30, 4:46 PM CDTSevere Thunderstorm WarningTSAOsage, Washington44 min
Mar 30, 5:06 PM CDTSpecial Weather StatementTSAOsage54 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Mar 30, 5:29 PM CDTSevere Thunderstorm WarningTSANowata, Washington29 min
Mar 30, 5:39 PM CDTSpecial Weather StatementTSAPawnee51 min
Mar 30, 6:15 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Mar 30, 6:18 PM CDTSpecial Weather StatementTSALeFlore27 min
Mar 30, 6:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 30, 6:27 PM CDTTornado WarningTSAOsage, Washington33 min
Mar 30, 6:31 PM CDTSevere Thunderstorm WarningTSALeFlore29 min
Mar 30, 6:35 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington55 min
Mar 30, 6:46 PM CDTTornado WarningTSAOsage, Pawnee, Tulsa44 min
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington51 min
Mar 30, 10:08 AM CDTSpecial Weather StatementTSACrawford37 min
Mar 30, 10:49 AM CDTSpecial Weather StatementTSAFranklin, Sebastian41 min
Mar 30, 11:28 AM CDTSpecial Weather StatementTSAFranklin32 min
Mar 30, 12:02 PM CDTSpecial Weather StatementTSACarroll, Madison43 min
Mar 30, 1:14 PM CDTSpecial Weather StatementTSACarroll, Franklin, Madison46 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.